MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 55 MM NTLC SELECTABLE RELOAD; STAPLE, IMPLANTABLE
Catalog Number SR55
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/22/2024.D4: batch #623c02.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample determined that the sr55 reload was received along with its opened packaging, with the right gripping surface damaged making the reload nonfunctional.It had the proximal 1 driver up and the remaining drivers down with staples present and a swing tab in the locked position.No functional testing was performed due to the condition of the reload.The event reported was confirmed and it is related to improper use of the reload.The condition on the returned reload is consistent with an improper loading technique.When loading the cartridge in the device, make sure the cartridge is inside the channel track and proper loading.It should be noted that the reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in an incomplete staple line.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 623c02, and no non-conformances were identified.The lot#689c15 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.
 
Event or Problem Description
It was reported that during a laparoscopic radical surgery for right colon cancer surgery, the device could not fire.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
55 MM NTLC SELECTABLE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19590928
Report Number3005075853-2024-04607
Device Sequence Number16972820
Product Code GDW
UDI-Device Identifier10705036002826
UDI-Public10705036002826
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR55
Device Lot Number689C15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown